Open Access

Block Iterative Methods for a Finite Family of Relatively Nonexpansive Mappings in Banach Spaces

Fixed Point Theory and Applications20072007:021972

DOI: 10.1155/2007/21972

Received: 7 November 2006

Accepted: 12 November 2006

Published: 16 January 2007

Abstract

Using the convex combination based on Bregman distances due to Censor and Reich, we define an operator from a given family of relatively nonexpansive mappings in a Banach space. We first prove that the fixed-point set of this operator is identical to the set of all common fixed points of the mappings. Next, using this operator, we construct an iterative sequence to approximate common fixed points of the family. We finally apply our results to a convex feasibility problem in Banach spaces.

[12345678910111213141516171819202122232425262728]

Authors’ Affiliations

(1)
Department of Information Environment, Tokyo Denki University, Muzai Gakuendai
(2)
Department of Mathematical and Computing Sciences, Tokyo Institute of Technology

References

  1. Aharoni R, Censor Y: Block-iterative projection methods for parallel computation of solutions to convex feasibility problems. Linear Algebra and Its Applications 1989, 120: 165–175. 10.1016/0024-3795(89)90375-3MATHMathSciNetView ArticleGoogle Scholar
  2. Butnariu D, Censor Y: On the behavior of a block-iterative projection method for solving convex feasibility problems. International Journal of Computer Mathematics 1990,34(1–2):79–94. 10.1080/00207169008803865MATHView ArticleGoogle Scholar
  3. Butnariu D, Censor Y: Strong convergence of almost simultaneous block-iterative projection methods in Hilbert spaces. Journal of Computational and Applied Mathematics 1994,53(1):33–42. 10.1016/0377-0427(92)00123-QMATHMathSciNetView ArticleGoogle Scholar
  4. Cohen N, Kutscher T: On spherical convergence, convexity, and block iterative projection algorithms in Hilbert space. Journal of Mathematical Analysis and Applications 1998,226(2):271–291. 10.1006/jmaa.1998.6026MATHMathSciNetView ArticleGoogle Scholar
  5. Flåm SD, Zowe J: Relaxed outer projections, weighted averages and convex feasibility. BIT 1990,30(2):289–300. 10.1007/BF02017349MATHMathSciNetView ArticleGoogle Scholar
  6. Kikkawa M, Takahashi W: Approximating fixed points of nonexpansive mappings by the block iterative method in Banach spaces. International Journal of Computational and Numerical Analysis and Applications 2004,5(1):59–66.MATHMathSciNetGoogle Scholar
  7. Crombez G: Image recovery by convex combinations of projections. Journal of Mathematical Analysis and Applications 1991,155(2):413–419. 10.1016/0022-247X(91)90010-WMATHMathSciNetView ArticleGoogle Scholar
  8. Kitahara S, Takahashi W: Image recovery by convex combinations of sunny nonexpansive retractions. Topological Methods in Nonlinear Analysis 1993,2(2):333–342.MATHMathSciNetGoogle Scholar
  9. Takahashi W: Iterative methods for approximation of fixed points and their applications. Journal of the Operations Research Society of Japan 2000,43(1):87–108.MATHMathSciNetView ArticleGoogle Scholar
  10. Takahashi W, Tamura T: Limit theorems of operators by convex combinations of nonexpansive retractions in Banach spaces. Journal of Approximation Theory 1997,91(3):386–397. 10.1006/jath.1996.3093MATHMathSciNetView ArticleGoogle Scholar
  11. Butnariu D, Reich S, Zaslavski AJ: Asymptotic behavior of relatively nonexpansive operators in Banach spaces. Journal of Applied Analysis 2001,7(2):151–174. 10.1515/JAA.2001.151MATHMathSciNetView ArticleGoogle Scholar
  12. Matsushita S, Takahashi W: Weak and strong convergence theorems for relatively nonexpansive mappings in Banach spaces. Fixed Point Theory and Applications 2004,2004(1):37–47. 10.1155/S1687182004310089MATHMathSciNetView ArticleGoogle Scholar
  13. Matsushita S, Takahashi W: An iterative algorithm for relatively nonexpansive mappings by a hybrid method and applications. In Nonlinear Analysis and Convex Analysis. Edited by: Takahashi W, Tanaka T. Yokohama Publishers, Yokohama, Japan; 2004:305–313.Google Scholar
  14. Matsushita S, Takahashi W: A strong convergence theorem for relatively nonexpansive mappings in a Banach space. Journal of Approximation Theory 2005,134(2):257–266. 10.1016/j.jat.2005.02.007MATHMathSciNetView ArticleGoogle Scholar
  15. Alber YI: Metric and generalized projection operators in Banach spaces: properties and applications. In Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, Lecture Notes in Pure and Appl. Math.. Volume 178. Edited by: Kartsatos AG. Markel Dekker, New York, NY, USA; 1996:15–50.Google Scholar
  16. Kamimura S, Takahashi W: Strong convergence of a proximal-type algorithm in a Banach space. SIAM Journal on Optimization 2002,13(3):938–945. 10.1137/S105262340139611XMathSciNetView ArticleGoogle Scholar
  17. Bregman LM: A relaxation method of finding a common point of convex sets and its application to the solution of problems in convex programming. USSR Computational Mathematics and Mathematical Physics 1967, 7: 200–217.View ArticleGoogle Scholar
  18. Censor Y, Reich S: Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization. Optimization 1996,37(4):323–339. 10.1080/02331939608844225MATHMathSciNetView ArticleGoogle Scholar
  19. Kohsaka F, Takahashi W: Strong convergence of an iterative sequence for maximal monotone operators in a Banach space. Abstract and Applied Analysis 2004,2004(3):239–249. 10.1155/S1085337504309036MATHMathSciNetView ArticleGoogle Scholar
  20. Cioranescu I: Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems, Mathematics and Its Applications. Volume 62. Kluwer Academic, Dordrecht, The Netherlands; 1990.View ArticleGoogle Scholar
  21. Diestel J: Geometry of Banach Spaces—Selected Topics, Lecture Notes in Mathematics. Volume 485. Springer, Berlin, Germany; 1975.Google Scholar
  22. Gossez J-P, Lami Dozo E: Some geometric properties related to the fixed point theory for nonexpansive mappings. Pacific Journal of Mathematics 1972, 40: 565–573.MATHMathSciNetView ArticleGoogle Scholar
  23. Reich S: A weak convergence theorem for the alternating method with Bregman distances. In Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, Lecture Notes in Pure and Appl. Math.. Volume 178. Edited by: Kartsatos AG. Markel Dekker, New York, NY, USA; 1996:313–318.Google Scholar
  24. Xu HK: Inequalities in Banach spaces with applications. Nonlinear Analysis 1991,16(12):1127–1138. 10.1016/0362-546X(91)90200-KMATHMathSciNetView ArticleGoogle Scholar
  25. Zălinescu C: On uniformly convex functions. Journal of Mathematical Analysis and Applications 1983,95(2):344–374. 10.1016/0022-247X(83)90112-9MATHMathSciNetView ArticleGoogle Scholar
  26. Zălinescu C: Convex Analysis in General Vector Spaces. World Scientific, River Edge, NJ, USA; 2002.MATHView ArticleGoogle Scholar
  27. Takahashi W: Convex Analysis and Approximation of Fixed Points, Mathematical Analysis Series. Volume 2. Yokohama Publishers, Yokohama, Japan; 2000.Google Scholar
  28. Takahashi W: Nonlinear Functional Analysis. Fixed Point Theory and Its Applications. Yokohama Publishers, Yokohama, Japan; 2000.MATHGoogle Scholar

Copyright

© F. Kohsaka and W. Takahashi. 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.